Alert archive / North Carolina / Small Craft Advisories in 2011
Small Craft Advisory 67, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 14, 2011, 3:29 AM EDT. It took effect at Jul 14, 2011, 8:00 AM EDT. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2011, 3:29 AM EDT (07:29 UTC)
- In effect from
- Jul 14, 2011, 8:00 AM EDT
- Expired
- Jul 16, 2011, 5:41 AM EDT
- In force
- 46 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
357 WHUS72 KMHX 140729 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 329 AM EDT THU JUL 14 2011 ...SMALL CRAFT SEAS EXPECTED TODAY AND TONIGHT... .A BACKDOOR COLD FRONT WILL MOVE SOUTH OF THE WATERS TODAY. SMALL CRAFT SEAS ARE EXPECTED THROUGH LATE TONIGHT OVER THE CENTRAL AND NORTHERN COASTAL WATERS. AMZ150-152-154-142100- /O.NEW.KMHX.SC.Y.0067.110714T1200Z-110715T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 329 AM EDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY. * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
144 WHUS72 KMHX 141409 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1009 AM EDT THU JUL 14 2011 ...SMALL CRAFT SEAS EXPECTED TODAY AND TONIGHT... .A BACKDOOR COLD FRONT WILL CONTINUE TO MOVE SOUTH TODAY. SMALL CRAFT SEAS ARE EXPECTED THROUGH LATE TONIGHT OVER THE CENTRAL AND NORTHERN COASTAL WATERS. AMZ150-152-154-142215- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110715T0600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1009 AM EDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH OCCASIONAL GUSTS TO 25 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
138 WHUS72 KMHX 141933 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EDT THU JUL 14 2011 ...SMALL CRAFT CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY FRIDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE CENTRAL AND NORTHERN WATERS THROUGH EARLY FRIDAY MORNING...WHILE NORTHEAST WINDS CONTINUE AT 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. AMZ156-158-150800- /O.EXB.KMHX.SC.Y.0067.000000T0000Z-110715T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 333 PM EDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-150900- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-110715T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 333 PM EDT THU JUL 14 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT FRIDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
090 WHUS72 KMHX 150728 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 328 AM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE NORTHERN WATERS THROUGH EARLY THIS MORNING...AND THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ152-154-152100- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 328 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-151100- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110715T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 328 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. * WINDS...EAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-150830- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110715T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 328 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING. * WINDS...NORTHEAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
393 WHUS72 KMHX 150803 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 403 AM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE NORTHERN WATERS THROUGH EARLY THIS MORNING...AND THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ156-158-150915- /O.EXP.KMHX.SC.Y.0067.000000T0000Z-110715T0800Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 403 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SEAS HAVE DROPPED BELOW 6 FEET SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ AMZ152-154-152100- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 403 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-151100- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110715T1100Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 403 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING. * WINDS...EAST AROUND 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
668 WHUS72 KMHX 151042 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 642 AM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE NORTHERN WATERS THROUGH MID MORNING...AND THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ150-151400- /O.EXT.KMHX.SC.Y.0067.000000T0000Z-110715T1400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 642 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT THIS MORNING. * WINDS...EAST 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ152-154-152100- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 642 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
757 WHUS72 KMHX 151409 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1009 AM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS EXPECTED TO CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ150-151515- /O.EXP.KMHX.SC.Y.0067.000000T0000Z-110715T1400Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 1009 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SEAS HAVE DROPPED TO 3 TO 5 FEET. $$ AMZ152-154-152215- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1009 AM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST 15 TO 20 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
406 WHUS72 KMHX 151909 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 309 PM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ152-154-160900- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 309 PM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST 15 TO 20 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
947 WHUS72 KMHX 160219 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1019 PM EDT FRI JUL 15 2011 ...SMALL CRAFT CONDITIONS WILL CONTINUE THROUGH EARLY SATURDAY MORNING... .SMALL CRAFT SEAS WILL CONTINUE OVER THE CENTRAL WATERS THROUGH EARLY SATURDAY MORNING. AMZ152-154-161200- /O.CON.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1019 PM EDT FRI JUL 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...EAST 15 TO 20 KNOTS. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
857 WHUS72 KMHX 160941 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 541 AM EDT SAT JUL 16 2011 ...SMALL CRAFT ADVISORY CANCELLED... .AREA BUOYS SHOW SEAS CONTINUE TO DIMINISH. SEAS WILL REMAIN BELOW SMALL CRAFT THE REMAINDER OF TODAY. AMZ152-154-161045- /O.CAN.KMHX.SC.Y.0067.000000T0000Z-110716T1200Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 541 AM EDT SAT JUL 16 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. AREA BUOYS SHOW SEAS BELOW 6 FEET. THEREFORE THE ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 3:15 AM EDT, 14 minutes earlier.
Area forecast discussion, Jul 14, 3:15 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
315 AM EDT THU JUL 14 2011
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE SOUTH OF THE AREA TODAY. IT WILL
BECOME STATIONARY NEAR THE GULF COAST FRIDAY NIGHT AND THEN
DISSIPATE EARLY NEXT WEEK. HIGH PRESSURE OVER THE GREAT LAKES
TODAY WILL MOVE SOUTHEAST AND OFF THE MID ATLANTIC COAST ON
SATURDAY. IT WILL CONTINUE MOVING EAST EARLY NEXT WEEK.
&&
.NEAR TERM /TODAY/...
AS OF 315 AM THU...STRONG CONVECTION ALONG PREFRONTAL TROF HAS ENDED
WITH ONLY PATCHES OF LIGHT RAIN OVER THE NORTHEAST COUNTIES.
EXPECT RAIN TO END BEFORE 12Z. THE BACKDOOR COLD FRONT WILL MOVE
SOUTH OF THE AREA TODAY. ONLY CHANCE FOR CONVECTION TODAY WILL BE
CONFINED TO THE FAR SOUTHWEST COUNTIES WHERE ATMOSPHERE WILL BE
MARGINALLY UNSTABLE SO KEPT POPS AT ONLY SLIGHT CHANCE. 00Z
GFS/NAM HIGH TEMPS TODAY CLOSE AND USED A BLEND.
&&
.SHORT TERM /TONIGHT/...
AS OF 315 AM THU...COOLER AND DRIER AIR WILL FILTER IN FROM THE
NORTHEAST WITH HIGH PRESSURE BUILDING INTO THE MID ATLANTIC AND
NEW ENGLAND STATES. LOWS WILL RANGE IN THE MID TO UPPER 60S MOST
AREAS EXCEPT AROUND 70 ALONG THE OUTER BANKS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 235 AM THU...DIFFERENCES BETWEEN ECMWF AND GEFS/NAM/SREF OVER
THE WEEKEND. NORTHWEST UPPER LEVEL FLOW BEHIND UPPER LOW OFF NEW
ENGLAND FRIDAY. ECMWF SHOWING UPPER LEVEL ENERGY WILL MAKE A
SECONDARY LOW DIG INTO THE MID ATLANTIC FRIDAY NIGHT INTO
SATURDAY...CUTTING THE LOW OFF AND KEEPING IT OVER THE AREA DURING
THE WEEKEND. AT THE SURFACE...ECMWF SHOWING LOW PRESSURE DEEPENING
AND MOVING UP THE COAST AS UPPER LOW DIGS INTO AREA. EARLIER
THOUGHTS WERE TO GO WITH ECMWF...BUT CURRENT HPC THINKING IS TO GO
WITH ECMWF/GEFS BLEND. EITHER WAY WILL HAVE HIGH PRESSURE TO THE
NORTH AND LOW TO THE SOUTH WITH MODERATE EASTERLY FLOW OVER THE AREA
THROUGH THE WEEKEND. PRECIP CHANCES WILL INCREASE STARTING SATURDAY
NIGHT WITH HIGHEST CHANCES IN COASTAL SECTIONS. TROPICAL AIRMASS
WILL KEEP INSTABILITY TO A MINIMUM.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
SHORT TERM /TODAY AND TONIGHT/
AS OF 315 AM THU...VFR TODAY AND TONIGHT. BACKDOOR FRONT WILL SLIP
SOUTH OF THE AREA TODAY WITH SURFACE WINDS FROM THE NORTHEAST
SURFACE WINDS 10-15 KNOTS TODAY AND LESS THAN 10 KNOTS TONIGHT.
ISOLATED AFTERNOON CONVECTION POSSIBLE AT SITE OAJ BUT OTHER
THREE WILL REMAIN DRY.
LONG TERM /FRI THROUGH MON/
AS OF 235 AM THU...SURFACE HIGH PRESSURE TO THE NORTH WILL MOVE
TOWARD THE EAST. MODERATE ONSHORE FLOW WILL LEAD TO MVFR CIGS DURING
THE NIGHTTIME HOURS THROUGH THE WEEKEND AND INTO THE FIRST PART OF
THE WEEK. WILL ALSO HAVE MVFR/IFR IN SHOWERS STARTING SATURDAY NIGHT
THROUGH MONDAY NIGHT...ESPECIALLY AT OAJ AND EWN.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/
AS OF 315 AM THU...LATEST MODEL RUNS CONTINUE IN GOOD AGREEMENT.
BACKDOOR FRONT WILL MOVE SOUTH OF THE AREA TODAY. POST FRONTAL
SURGE WILL BRING SEAS UP TO MARGINAL SMALL CRAFT NORTH OF OCRACOKE
THROUGH LATE TONIGHT WITH 3-5 FOOT SEAS OVER THE REMAINDER OF THE
COASTAL WATERS. WINDS EXPECTED TO REMAIN BELOW SCA AT 15-20 KNOTS.
LONG TERM /FRI THROUGH MON/
AS OF 235 AM THU...DIFFERENCES IN MODELS THIS MORNING. SOME MODLS
SHOWING LOW PRESSURE DEEPENING AND MOVING UP THE COAST STARTING
SATURDAY WHILE OTHERS KEEPING THE LOW FURTHER SOUTH. EITHER WAY HIGH
PRESSURE TO THE NORTH AND LOW PRESSURE TO THE SOUTH WILL KEEP
MODERATE EASTERLY FLOW OVER THE WATERS THROUGH THE PERIOD. SEAS WILL
INCREASE TO 4 TO 5 FEET OVER THE WEEKEND AS GRADIENT TIGHTENS. SEAS
MAY GO HIGHER IF LOW PRESSURE APPROACHES THE NC WATERS. FOR NOW WILL
KEEP WIND AND SEAS BELOW SCA CRITERION THROUGH THE PERIOD.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 2 AM EDT FRIDAY
FOR AMZ150-152-154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CGG
AVIATION...CGG/HSA
MARINE...CGG/HSAHazardous weather outlook, Jul 13, 7:45 PM EDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 745 PM EDT WED JUL 13 2011 NCZ029-044>047-079>081-090>094-098-104-142345- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- OUTER BANKS HYDE- 745 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-142345- CARTERET-OUTER BANKS DARE- 745 PM EDT WED JUL 13 2011 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 9:40 PM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
940 PM EDT WED JUL 13 2011
NCZ044-091>094-098-140245-
CRAVEN-JONES-LENOIR-ONSLOW-PAMLICO-PITT-
940 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...ONSLOW...JONES...
CRAVEN...LENOIR AND PITT COUNTIES THROUGH 1045 PM EDT...
AT 940 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DOVER...OR ABOUT 11 MILES SOUTHEAST OF KINSTON...MOVING SOUTHEAST AT
15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...COVE CITY...
TRENTON...TUSCARORA...RHEMS...AND...RIVER BEND...BRICES CREEK.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3539 7748 3525 7692 3509 7698 3507 7700
3506 7700 3497 7704 3491 7749 3517 7776
TIME...MOT...LOC 0140Z 299DEG 15KT 3517 7742
29Special weather statement, Jul 13, 10:25 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1025 PM EDT WED JUL 13 2011
NCZ095-140300-
CARTERET-
1025 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET COUNTY THROUGH
1100 PM EDT...
AT 1025 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CRAB POINT VILLAGE...OR ABOUT OVER MOREHEAD CITY...MOVING SOUTHEAST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FORT MACON STATE
PARK...AND...NORTH RIVER...BEAUFORT...BETTIE...OTWAY...HARKERS
ISLAND...AND...STRAITS...GLOUCESTER...AND...MARSHALLBERG.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3465 7657 3466 7660 3462 7662 3467 7661
3471 7683 3472 7684 3473 7684 3484 7672
3479 7645 3475 7650 3468 7652 3467 7653
3468 7661 3466 7655 3466 7651 3477 7644
3477 7640 3476 7640 3458 7653
TIME...MOT...LOC 0225Z 293DEG 17KT 3476 7670
29Special weather statement, Jul 13, 10:45 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1045 PM EDT WED JUL 13 2011
NCZ092>094-098-140330-
CRAVEN-JONES-ONSLOW-PAMLICO-
1045 PM EDT WED JUL 13 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...JONES AND
CRAVEN COUNTIES THROUGH 1130 PM EDT...
AT 1045 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM REELSBORO TO MAYSVILLE...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF JAMES CITY TO 12
MILES NORTHEAST OF PUMPKIN CENTER...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...GRANTSBORO...
ALLIANCE...BAYBORO...CROATAN...STONEWALL...MERRITT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3489 7742 3511 7703 3509 7702 3512 7702
3519 7690 3512 7655 3506 7660 3496 7680
3507 7700 3500 7697 3495 7688 3495 7681
3492 7677 3493 7672 3487 7672 3484 7699
TIME...MOT...LOC 0245Z 285DEG 16KT 3511 7688 3492 7721
29Special weather statement, Jul 14, 12:14 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1214 AM EDT THU JUL 14 2011
NCZ104-140515-
OUTER BANKS HYDE-
1214 AM EDT THU JUL 14 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HYDE COUNTY THROUGH 115 AM
EDT...
AT 1214 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS 17 MILES WEST OF OCRACOKE...OR ABOUT 12 MILES NORTH OF
CEDAR ISLAND...MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3513 7591 3506 7601 3506 7602 3510 7599
3513 7599 3513 7595 3516 7587 3516 7586
3517 7584 3518 7582 3519 7581 3518 7577
TIME...MOT...LOC 0414Z 287DEG 16KT 3517 7626
AUSTINSpecial weather statement, Jul 14, 12:48 AM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1248 AM EDT THU JUL 14 2011
NCZ081-140545-
MAINLAND HYDE-
1248 AM EDT THU JUL 14 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HYDE COUNTY THROUGH 145 AM
EDT...
AT 1248 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HYDELAND...OR ABOUT 6 MILES EAST OF SWANQUARTER...MOVING EAST AT 20
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW HOLLAND...GULL
ROCK...NEBRASKA...AND...LAKE LANDING.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3551 7597 3549 7596 3547 7599 3541 7601
3540 7603 3542 7604 3539 7607 3537 7606
3535 7613 3532 7615 3534 7617 3534 7623
3536 7625 3535 7624 3533 7628 3537 7633
3556 7629 3552 7595
TIME...MOT...LOC 0448Z 282DEG 16KT 3541 7620
AUSTINThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:13 PM EDT | Special Weather Statement | MHX | Onslow | 47 min |
| Jul 13, 9:40 PM EDT | Special Weather Statement | MHX | Craven, Jones, Lenoir | 65 min |
| Jul 13, 10:25 PM EDT | Special Weather Statement | MHX | Carteret | 35 min |
| Jul 13, 10:45 PM EDT | Special Weather Statement | MHX | Craven | 45 min |
| Jul 13, 11:07 PM EDT | Special Marine Warning | MHX | 38 min | |
| Jul 13, 11:53 PM EDT | Special Marine Warning | MHX | 37 min | |
| Jul 14, 12:14 AM EDT | Special Weather Statement | MHX | Hyde | 61 min |
| Jul 14, 12:34 AM EDT | Special Marine Warning | MHX | 41 min | |
| Jul 14, 12:48 AM EDT | Special Weather Statement | MHX | Hyde | 57 min |
| Jul 14, 1:16 AM EDT | Areal Flood Advisory | MHX | Hyde | 89 min |
Nearby
Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.